Results 1 to 8 of 8

Thread: Reduced quickly....bad advice from Doctor! Advice needed please!

  1. #1
    Join Date
    Aug 2012
    Posts
    208

    Reduced quickly....bad advice from Doctor! Advice needed please!

    Against my better judgement, I followed Doctors instructions to stop taking my 10mg of citalopram whilst I was on antibiotics for whooping cough. He said that they reacted with each other and I needed to come off totally.

    I was t sure about this, so I took 5mg for about 4 days (without taking the antibiotics) and then stopped the citalopram and started the anitibiotics.

    I know it was far too quick, but I was panicking about the reaction I may have had between the 2 tablets, and I couldn't go any longer coughing the way I was at the time.

    I am now having some really bad body zaps, all down my right hand side. It is even effecting my bottom lip and my right eye. I went to a different Doc who said it was all normal, but didn't comment on how quickly I had come down off them. Apart from those, I do actually feel ok! Lol

    Is it worth going back onto 5mg a day again for say...2 weeks before dropping to 5mg every other day, or should I just ride out these body zaps and hope they get better soon?? Not seeing my proper Doc until next Monday so can't ask her advice!!

    What do people think? Has anyone any advice for me??

  2. #2
    Join Date
    Nov 2011
    Posts
    4,374

    Re: Reduced quickly....bad advice from Doctor! Advice needed please!

    Laura,

    I'd always follow your GP's advice. The most important thing is to treat the most pressing illness which is your cough and if the best medication for this interacts with citalopram, you have to stay off it.

    The withdrawal symptoms are pretty unpleasant but you can ride them out. Speak to your usual GP next week and see if there are alternatives to either med, if you're still suffering.

    Take care

    Pip
    __________________
    Not drowning, but waving



    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate

  3. #3
    Join Date
    Aug 2012
    Posts
    208

    Re: Reduced quickly....bad advice from Doctor! Advice needed please!

    I forgot to mention I have finished my course of antibiotics now!

    Thanks for the reply, I know what you mean about treating the most pressing illness first, it's just these withdrawal symptoms are horrible and I'm ready for bed by 6pm every night at the moment as these zaps are using up so much of my energy!
    Will see how things go over the weekend

  4. #4
    Join Date
    Aug 2012
    Posts
    2,193

    Re: Reduced quickly....bad advice from Doctor! Advice needed please!

    Whooping cough sounds nasty! I hope you are feeling better now. I thought it was mainly children who get that, although if you work in a school I'm guessing you probably picked it up there?

    Could you phone your doctor's surgery and ask for advice on what to do about the citalopram? It would probably be best to ask how much of a time gap you need between taking the antibiotics and the citalopram.
    __________________

  5. #5
    Join Date
    Aug 2012
    Posts
    208

    Re: Reduced quickly....bad advice from Doctor! Advice needed please!

    I had it 2 years ago as well (they think!) adults get it sometimes because the jab we get against it as a child wears off eventually!! Doc thinks my body didn't produce the antibodies against the last time round, hence why they think I have it again! It's so hard to diagnose in adults! Lol And yes I work in a school!! I get everything going! Haha!

    I think I'm going to ride it out till Monday at least...I haven't got anything on this weekend so can stay in bed and not move so as to not trigger any if the zaps!! Lol if I'm fed up by Friday then I'll ring them and see what they say!

    Thanks!! xx

  6. #6
    Join Date
    Aug 2012
    Posts
    2,193

    Re: Reduced quickly....bad advice from Doctor! Advice needed please!

    Getting whooping cough twice is really unlucky! :( I was never actually vaccinated against it, because in the 70s and 80s there was a big scare that the vaccination could cause brain damage, so my mum was too scared to let the doctors give me the injection. I remember I had a really bad cough when I was about 8 years old which seemed to last for weeks on end, but I'm not sure if it was whooping cough.

    It's good that you don't have anything happening this weekend so you have a chance to recover from the withdrawal effects.
    __________________

  7. #7

    Re: Reduced quickly....bad advice from Doctor! Advice needed please!

    Hiya Laura,if you're looking to come of the med altogether,I'd advise 10% drop every 5-6 weeks.Buy a pair of jewellery scales and chip away at them.

  8. #8
    Join Date
    Mar 2009
    Posts
    3,679

    Re: Reduced quickly....bad advice from Doctor! Advice needed please!

    They do say you should reduce by no more than 5mg every 2 weeks, but in your case you needed to do it quicker, so don't second-guess that decision.

    You can go back on cit and then come back off more slowly. Just be aware that when changing your dose you will have side effects again. I would concentrate on building up your resilience by constantly reassuring yourself that you can cope with these side effects.

    Brain zaps are harmless, if unpleasant. Withdrawal effects can last between 1 and 7 weeks on average. I don't usually speak to people on such a low dose, so I can't say how long your side effects will last. Most people seem to be on 20 or 30mg.
    __________________
    Citalopram Survival Guide
    Inositol Survival Guide

    What would you do if you weren't afraid?

    I drew the line between hope and despair, and the line will hold.

    "Forth now, and fear no darkness!"

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Need some more valium quickly, advice?
    By laurel in forum Diazepam/Valium
    Replies: 27
    Last Post: 04-05-15, 19:05
  2. Advice needed quickly pretty please
    By Cell block H fan in forum Health Anxiety
    Replies: 7
    Last Post: 28-05-11, 23:02
  3. Help needed - fairly quickly!!!!!!!
    By lotte_82 in forum Panic / Panic Attacks
    Replies: 11
    Last Post: 17-04-09, 13:49
  4. Having a bad day - advice needed please!
    By rozza in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 4
    Last Post: 27-09-05, 15:03
  5. doctor advice
    By mili in forum Medication
    Replies: 0
    Last Post: 26-08-05, 17:16

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •